MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR

TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that they are having issues getting air into the tr band.They believe the issue is with the tip of the syringe not seating properly in the band port.There was no blood loss.There was no patient injury and/or required medical or surgical intervention.The event occurred after the patient's heart catheterization procedure.Additional information was received on 25jan2024: 18 ml's of air were injected into the tr band when it was applied.A glidesheath was the other device used at access site.Holding air was not the issue the issue was getting air into the tr band.It appeared that they could not get a good seal on the syringe tip to the balloon port.Once air was in the tr band it held the air.They used a second tr band when the issue occurred.There was no injury or hematoma due to the issue.No noticeable damage to the device.Patient condition was stable.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.One tr band and inflator were returned to terumo medical corporation for assessment.The sample was subject to visual analysis.No damage or deformities were noted on the inflator or band.There is 14ml left in the balloon assembly.The sample was subject to functional testing.The inflator tip was inserted into the check valve to check the seal.There were no issues with inserting or connecting the inflator to the check valve.The inflator was used to inflate the tr band.There were no issues inflating the tr band with the returned inflator.The complaint cannot be confirmed for inflation difficulties because the failure mode could not be replicated, and the inflator was able to inflate and deflate the band without issue.The exact root cause cannot be determined.It is possible the inflator tip was not fully inserted into the check valve initially, leading to insufficient inflation.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
TR BAND RADIAL COMPRESSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18728687
Report Number1118880-2024-00012
Device Sequence Number12540385
Product Code DXC
UDI-Device Identifier00389701011356
UDI-Public00389701011356
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberN/A
Device Catalogue NumberTRB29-LRG
Device Lot Number0000453083
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date02/18/2024
Supplement Report FDA Received Date04/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDESHEATH
Patient SexUnknown